Alert archive / Florida / Wind Advisories in 2023
Wind Advisory 3, NWS Miami, FL
NWS Miami, FL issued this wind advisory at Apr 11, 2023, 9:11 AM EDT for Broward County, Miami-Dade County, Palm Beach County, Florida. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Apr 11, 2023, 9:11 AM EDT (13:11 UTC)
- Expired
- Apr 11, 2023, 8:00 PM EDT
- In force
- 11 hr
- Issued by
- NWS Miami, FL
Counties Broward County, FL, Miami-Dade County, FL, Palm Beach County, FL
The radar
The Miami radar (KAMX), 59 km from the middle of the area, began a volume at 13:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 1.2 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 503 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 634 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
788 WWUS72 KMFL 111311 NPWMFL URGENT - WEATHER MESSAGE National Weather Service Miami FL 911 AM EDT Tue Apr 11 2023 FLZ168-172-173-120000- /O.NEW.KMFL.WI.Y.0003.230411T1311Z-230412T0000Z/ Coastal Palm Beach-Coastal Broward-Coastal Miami-Dade- Including the cities of Jupiter, West Palm Beach, Boca Raton, Pompano Beach, Fort Lauderdale, Fort Lauderdale Beach, Hollywood Beach, Aventura, Miami Beach, Miami Shores, Downtown Miami, Cutler Bay, and Homestead Bayfront Park 911 AM EDT Tue Apr 11 2023 ...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Northeast winds 20 to 25 mph with gusts up to 40 mph. * WHERE...Coastal Palm Beach, Coastal Broward and Coastal Miami- Dade Counties. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Baxter
2 follow-up statements
042 WWUS72 KMFL 111940 NPWMFL URGENT - WEATHER MESSAGE National Weather Service Miami FL 340 PM EDT Tue Apr 11 2023 FLZ168-172-173-120000- /O.CON.KMFL.WI.Y.0003.000000T0000Z-230412T0000Z/ Coastal Palm Beach-Coastal Broward-Coastal Miami-Dade- Including the cities of Jupiter, West Palm Beach, Boca Raton, Pompano Beach, Fort Lauderdale, Fort Lauderdale Beach, Hollywood Beach, Aventura, Miami Beach, Miami Shores, Downtown Miami, Cutler Bay, and Homestead Bayfront Park 340 PM EDT Tue Apr 11 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Northeast winds 20 to 30 mph with gusts up to 40 mph. * WHERE...Coastal Palm Beach, Coastal Broward and Coastal Miami- Dade Counties. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
061 WWUS72 KMFL 112353 NPWMFL URGENT - WEATHER MESSAGE National Weather Service Miami FL 753 PM EDT Tue Apr 11 2023 FLZ168-172-173-120100- /O.EXP.KMFL.WI.Y.0003.000000T0000Z-230412T0000Z/ Coastal Palm Beach-Coastal Broward-Coastal Miami-Dade- Including the cities of Jupiter, West Palm Beach, Boca Raton, Pompano Beach, Fort Lauderdale, Fort Lauderdale Beach, Hollywood Beach, Aventura, Miami Beach, Miami Shores, Downtown Miami, Cutler Bay, and Homestead Bayfront Park 753 PM EDT Tue Apr 11 2023 ...WIND ADVISORY WILL EXPIRE AT 8 PM EDT THIS EVENING... East to northeasterly wind flow will continue to be gusty at times tonight, however, it has fallen below advisory criteria. Therefore, the Wind Advisory will be allowed to expire at 8 PM. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this wind advisory went out at Apr 11, 7:30 AM EDT, 1 hour 41 minutes earlier.
Area forecast discussion, Apr 11, 7:30 AM EDT, 1 hour 41 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Miami FL
730 AM EDT Tue Apr 11 2023
...New AVIATION...
.SHORT TERM...
(Today through Wednesday)
Issued at 229 AM EDT Tue Apr 11 2023
On Tuesday, a stationary front remains stalled out over the FL Straits
while an expansive area of high pressure continues to build
over the southeast and Mid-Atlantic states. The tight pressure
gradient between the two features will support strong breezy
northeasterly flow across South Florida through the short term.
This strong northeasterly flow will aid in the continued transport
of moisture-rich air into the region, particularly over the
southeastern most portions of the FL peninsula (i.e. Miami-Dade
county), thus enhancing the chances for precipitation on
Tuesday. Ensemble guidance depict above average
PWATs (1.4-1.6 inches) and moderate instability (~700-1000 J/kg),
enough to get showers going this afternoon. High-res
deterministic models have some spread regarding timing, with a few
developing showers as early as 3-4PM, while others
delay into the deep of the night and continuing overnight
into Wednesday. Nevertheless, regardless of timing the
environment is such that heavy downpours can once again
develop over an area that has seen several inches of rain
over the past few days, raising continued concerns for
localized flooding across the East Coast metro. Cooler
temperatures aloft will aid in the development of thunderstorms
along with the scattered showers with frequent lightning
and gusty winds likely.
The stalled boundary will remain in place over the Florida
Straits on Wednesday. Lingering moisture and diurnal
forcing will once again result in scattered to widespread
showers and storms throughout the day. Meanwhile, a
cut-off low aloft situated near the Texas/Louisiana border
will strengthen throughout the day, as a corresponding
surface low develops over the Gulf of Mexico. This system
will play a role in conditions across South Florida through
the rest of the week.
Mild temperatures remain on the forecast for Tuesday and
Wednesday, with the highs today in the comfortable mid
70s across much of South Florida. On Wednesday, high
temperatures may reach the lower 80s along southwest
Florida, while staying in the upper 70s across the East
Coast and interior.
&&
.LONG TERM...
(Wednesday night through Monday)
Issued at 229 AM EDT Tue Apr 11 2023
The aforementioned area of low pressure over the Gulf of
Mexico is forecast to move inland over MS/AL on Thursday,
tracking northeastward and dragging the previously stalled
boundary over the Florida Straits along with it. As the
boundary moves northward across South Florida on
Thursday, chances for showers and storms increase
once again. Models show sharp increases in precipitable
water and 700-300mb relative humidity throughout the day
on Thursday, suggesting more widespread coverage of
precipitation throughout the event. While some uncertainty
remains regarding this solution, at least 2-4 inches of rain
could fall on Thursday on top of the rain from previous days.
This raises concerns for urban flooding across the
East Coast metro.
The boundary will clear the region overnight into Friday,
but another cold front may attempt to approach the
Florida peninsula later in the weekend, so chances for
precipitation remain elevated into next week.
Temperatures will gradually warm as the week progresses,
but should in general remain below the mid 80s through the week.
&&
.AVIATION...
(12Z TAFS)
Issued at 726 AM EDT Tue Apr 11 2023
Showers will be off and on today over the TAf sites. So will keep
a VCSH in place for the TAF sites today. The winds will be from
the NE between 15 and 20 knots with gusts up to 30 knots. Ceiling
and Vis will remain in VFR conditions today but could fall down
into MVFR or evening IFR conditions with the passage of the
showers today. There could be a stray thunderstorm near KMIA, OPF,
and TMB taf sites today, but the cover will be few and far
between to put in the TAF sites at this time.
&&
.MARINE...
Issued at 229 AM EDT Tue Apr 11 2023
Marine conditions remain hazardous in the short term as strong
breezy northeasterly wind flow and large swells persist over the
Atlantic waters. Seas over the Gulf Stream could reach 10 to 14 feet
once again today, while Gulf waters could build to 3-6 feet. Based
on these conditions, Small Craft Advisories are in effect for all
local waters.
The SCA for the Atlantic waters will remain in effect until 8PM Wed,
while the SCAs for Biscayne Bay, Lake Okeechobee and
the Gulf waters expire at 8AM and 11AM Wed, respectively.
Conditions are forecast to improve thereafter, with seas and
winds gradually subsiding.
&&
.BEACHES...
Issued at 229 AM EDT Tue Apr 11 2023
Beach conditions along the East Coast remain dangerous in
the near term as onshore flow and a large northeasterly swell
persist in the Atlantic. Wave heights in the surf zone up to 7 feet
along Miami-Dade and Broward, and up to 10 ft along Palm Beach,
will result in high surf conditions, meriting the extension of a
High Surf Advisory along the coast through Wednesday morning.
The risk of rip currents also remains high for all East Coast beaches
until Wednesday evening.
&&
.PRELIMINARY POINT TEMPS/POPS...
Miami 77 71 77 72 / 80 60 80 50
West Kendall 78 68 80 69 / 80 60 80 50
Opa-Locka 78 68 79 70 / 70 60 80 50
Homestead 77 68 79 70 / 80 70 80 50
Fort Lauderdale 76 71 77 71 / 70 60 80 60
N Ft Lauderdale 76 71 77 71 / 60 50 80 60
Pembroke Pines 77 68 78 70 / 70 60 80 50
West Palm Beach 77 69 77 69 / 50 40 70 60
Boca Raton 76 70 77 70 / 60 50 80 60
Naples 83 68 82 70 / 50 40 80 40
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Wednesday evening for FLZ168-172-
173.
High Surf Advisory until 8 AM EDT Wednesday for FLZ168-172-173.
AM...Small Craft Advisory until 8 AM EDT Wednesday for AMZ610-630.
Small Craft Advisory until 8 PM EDT Wednesday for AMZ650-651-670-
671.
GM...Small Craft Advisory until 11 AM EDT Wednesday for GMZ656-657-
676.
&&
SHORT TERM...ATV
LONG TERM....ATV
AVIATION...BNBHazardous weather outlook, Apr 11, 3:42 AM EDT, 5 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Miami FL 342 AM EDT Tue Apr 11 2023 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 120745- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 342 AM EDT Tue Apr 11 2023 ...Hazardous Marine Conditions Continue Today... ...High Risk of Rip Currents, High Surf for the Atlantic Beaches... This Hazardous Weather Outlook is for Atlantic, Biscayne Bay, South Florida, Gulf of Mexico and Lake Okeechobee. .DAY ONE...Today and tonight. Thunderstorms: Isolated to scattered thunderstorms could continue this morning, with greatest risk across Miami-Dade metro areas. A few of the storms could become strong to severe with primary impacts being heavy rain, gusty winds and lightning. Rip Currents: A high risk of rip currents will remain in place for all East Coast beaches. High Surf: High surf 8 to 14 feet ft will be possible across the Atlantic beaches as a northeasterly swell continues to work into the Atlantic waters. Winds: Northeast winds around 15 to 25 mph over the east coast metro areas with occasional gusts up to 35 mph possible over the east coastal areas of South Florida. Marine: Breezy northeasterly winds and northeasterly swell will lead to continued hazardous marine conditions, with seas over 10 feet continuing today. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Thunderstorms remain in the forecast this week. Some of these thunderstorms could have frequent lightning, strong winds, and heavy rainfall leading to localized flooding. Hazardous marine and beach conditions remain likely through Wednesday for the Atlantic waters and associated beaches. Additionally, the rip current risk will remain elevated at all Atlantic beaches through the end of the week. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report high wind, hail, and flooding to the National Weather Service forecast office in Miami while following all local, state, and CDC guidelines.
In the hours before
Local storm report, Apr 11, 8:42 AM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MIAMI FL
842 AM EDT TUE APR 11 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0504 PM FLASH FLOOD 1 NE MIAMI 25.78N 80.19W
04/10/2023 MIAMI-DADE FL LAW ENFORCEMENT
THE CITY OF MIAMI POLICE DEPARTMENT REPORTED
FLOODING ACROSS MULTIPLE ROADWAYS IN
DOWNTOWN MIAMI DUE TO HEAVY RAINFALL IN THE
AREA. SOME OF THESE INCLUDE NW 5TH AVE &
22ND ST, BISCAYNE BLVD TO BAYSHORE/NE 10-25
ST, N FEDERAL HWY & 50-52ND ST. CARS
STRANDED ALONG SECONDARY STREETS NEAR I-395
NEAR BISCAYNE BLVD.
0700 PM HEAVY RAIN 1 SSE NORTH MIAMI 25.88N 80.18W
04/10/2023 M3.07 INCH MIAMI-DADE FL COCORAHS
COCORAHS WEATHER STATION FL-MD-33 IN
BISCAYNE PARK REPORTED 12-HOUR RAIN TOTAL OF
3.07 INCHES.
0640 PM FLASH FLOOD 2 E PEMBROKE PINES 26.01N 80.31W
04/10/2023 BROWARD FL NWS EMPLOYEE
NWS EMPLOYEE REPORTED FLOODING ACROSS
NUMEROUS ROADWAYS IN PEMBROKE PINES DUE TO
HEAVY RAINFALL IN THE AREA. NUMEROUS ROADS
HAD ONLY ONE LANE PASSABLE.
&&The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 9:39 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 2 hr |
| Apr 10, 9:56 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 2 hr |
| Apr 10, 11:07 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 102 min |
| Apr 10, 11:54 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 2 hr |
| Apr 11, 3:20 AM EDT | Areal Flood Advisory | MFL | Miami-Dade | 115 min |
| Apr 11, 10:22 AM EDT | Special Marine Warning | MFL | 38 min | |
| Apr 11, 10:57 AM EDT | Flood Watch | MFL | Broward, Miami-Dade | 59 hr |
| Apr 11, 10:59 AM EDT | Special Marine Warning | MFL | 32 min | |
| Apr 11, 12:09 PM EDT | Special Marine Warning | MFL | 36 min | |
| Apr 11, 12:17 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 118 min |
| Apr 11, 1:00 PM EDT | Special Marine Warning | MFL | 60 min | |
| Apr 11, 2:21 PM EDT | Flash Flood Warning | MFL | Miami-Dade | 2 min |
| Apr 11, 2:21 PM EDT | Special Marine Warning | MFL | 54 min | |
| Apr 11, 2:26 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 3 hr |
| Apr 11, 3:17 PM EDT | Special Marine Warning | MFL | 88 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.